Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 45, NWS Wichita, KS

November 29, 200813 counties in Kansas

NWS Wichita, KS issued this wind advisory at Nov 29, 2008, 3:48 AM CST for 13 counties in Kansas. It took effect at Nov 30, 2008, 3:29 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2008, 3:48 AM CST (09:48 UTC)
In effect from
Nov 30, 2008, 3:29 AM CST
Expired
Nov 30, 2008, 6:00 PM CST
In force
15 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 290948
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
348 AM CST SAT NOV 29 2008

...A WINDY AND RAW DAY IS EXPECTED SUNDAY...

.THE AREA WILL BE SANDWICHED BETWEEN HIGH PRESSURE IN THE ROCKIES
AND LOW PRESSURE ACROSS THE OHIO VALLEY ON SUNDAY. THESE WILL LEAD
TO VERY WINDY CONDITIONS ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL KANSAS ON SUNDAY. 

KSZ032-033-047-048-050-067-082-091-292200-
/O.NEW.KICT.WI.Y.0045.081130T1500Z-081201T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
348 AM CST SAT NOV 29 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP OVER THE AREA BEGINNING SUNDAY
MORNING. SUSTAINED SPEEDS OF 25 TO 35 MPH CAN BE EXPECTED THROUGH
MUCH OF THE AFTERNOON WITH EVEN SOME GUSTS TO 50 MPH POSSIBLE NEAR
RUSSELL AND GREAT BEND. THESE HIGH WIND SPEEDS SHOULD TAPER OFF TO
15 TO 25 MPH AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
5 follow-up statements
000 
WWUS73 KICT 292040
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
240 PM CST SAT NOV 29 2008

...A WINDY AND RAW DAY IS EXPECTED ON SUNDAY...

.THE AREA WILL BE SANDWICHED BETWEEN HIGH PRESSURE IN THE ROCKIES
AND LOW PRESSURE ACROSS THE OHIO VALLEY ON SUNDAY. THESE WILL
LEAD TO VERY WINDY CONDITIONS ACROSS PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS ON SUNDAY.

KSZ032-033-047-048-050-067-082-091-300445-
/O.CON.KICT.WI.Y.0045.081130T1500Z-081201T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
240 PM CST SAT NOV 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. 

STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP OVER THE AREA ON
SUNDAY MORNING. SUSTAINED SPEEDS AROUND 30 MPH CAN BE EXPECTED
THROUGH MUCH OF THE AFTERNOON WITH GUSTS TO AROUND 45 MPH. THESE
STRONG WINDS SHOULD TAPER OFF TO 15 TO 25 MPH AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KED/COX
000 
WWUS73 KICT 300330
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
930 PM CST SAT NOV 29 2008

...A WINDY AND RAW DAY IS EXPECTED ON SUNDAY...

.THE AREA WILL BE SANDWICHED BETWEEN HIGH PRESSURE IN THE ROCKIES
AND LOW PRESSURE ACROSS THE OHIO VALLEY ON SUNDAY. THIS WILL LEAD
TO VERY WINDY CONDITIONS ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL KANSAS ON SUNDAY.

KSZ032-033-047-048-050-067-082-091-301130-
/O.CON.KICT.WI.Y.0045.081130T1500Z-081201T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
930 PM CST SAT NOV 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. 

STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP OVER THE AREA ON
SUNDAY MORNING. SUSTAINED SPEEDS AROUND 30 MPH CAN BE EXPECTED
THROUGH MUCH OF THE AFTERNOON WITH GUSTS TO AROUND 45 MPH. THESE
STRONG WINDS SHOULD TAPER OFF TO 15 TO 25 MPH AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JMC
000 
WWUS73 KICT 300929
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
329 AM CST SUN NOV 30 2008

...A WINDY AND RAW DAY IS EXPECTED TODAY...

.THE AREA WILL BE SANDWICHED BETWEEN HIGH PRESSURE IN THE ROCKIES
AND LOW PRESSURE ACROSS THE OHIO VALLEY TODAY. THIS WILL LEAD TO
VERY WINDY CONDITIONS ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL
KANSAS.

KSZ049-051-068-083-092-302100-
/O.EXA.KICT.WI.Y.0045.081130T1500Z-081201T0000Z/
SALINE-MCPHERSON-HARVEY-SEDGWICK-SUMNER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...NEWTON...WICHITA...
WELLINGTON
329 AM CST SUN NOV 30 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP OVER THE AREA THIS
MORNING. SUSTAINED SPEEDS AROUND 30 MPH CAN BE EXPECTED THROUGH
MUCH OF THE AFTERNOON WITH GUSTS TO AROUND 45 MPH. THESE STRONG
WINDS SHOULD TAPER OFF TO 20 TO 25 MPH AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ032-033-047-048-050-067-082-091-302100-
/O.CON.KICT.WI.Y.0045.081130T1500Z-081201T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
329 AM CST SUN NOV 30 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING. 

STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP OVER THE AREA THIS
MORNING. SUSTAINED SPEEDS OF 30 TO 40 MPH CAN BE EXPECTED THROUGH
MUCH OF THE AFTERNOON WITH SOME GUSTS TO 50 MPH POSSIBLE.
THESE STRONG WINDS SHOULD TAPER OFF TO 20 TO 30 MPH AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
000 
WWUS73 KICT 302049
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
249 PM CST SUN NOV 30 2008

...STRONG NORTH WINDS WILL CONTINUE UNTIL EARLY THIS EVENING...

KSZ032-033-047>051-067-068-082-083-091-092-010000-
/O.CON.KICT.WI.Y.0045.000000T0000Z-081201T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
249 PM CST SUN NOV 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA 
UNTIL EARLY THIS EVENING. SUSTAINED SPEEDS AROUND 30 MPH CAN BE
EXPECTED...WITH GUSTS AROUND 50 MPH. THESE STRONG WINDS SHOULD 
TAPER OFF TO AROUND 25 MPH AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KED/COX
000 
WWUS73 KICT 302357
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CST SUN NOV 30 2008

KSZ032-033-047>051-067-068-082-083-091-092-010100-
/O.EXP.KICT.WI.Y.0045.000000T0000Z-081201T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
557 PM CST SUN NOV 30 2008

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

NORTHWESTERLY WINDS HAVE DIMINISHED TO BELOW ADVISORY LEVELS EARLY
THIS EVENING. NORTHWEST WINDS WILL AVERAGE 15 TO 25 MPH FOR THE
REMAINDER OF THE NIGHTTIME HOURS. THEREFORE THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE. 

$$

JMC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 29, 3:14 AM CST, 34 minutes earlier.

Area forecast discussion, Nov 29, 3:14 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
314 AM CST SAT NOV 29 2008

.DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE WHEN THE
RAIN/SNOW MIX WILL MOVE OUT OF THE AREA...WIND POTENTIAL ON SUNDAY
AND THE TIMING OF THE NEXT SHOT OF COLD AIR AROUND MIDWEEK.

TODAY:
MODELS APPEARED TO INITIALIZE FAIRLY WELL EARLY THIS EVENING WITH
POTENTIAL VORTICITY ANOMALY MOVING THROUGH WYOMING ACCORDING TO THE
GOES WEIGHTING FUNCTION. LATEST WATER VAPOR LOOP NOW SHOWS THE
POTENTIAL VORTICITY ANOMALY MOVING THROUGH EASTERN COLORADO AND
NORTHWEST KANSAS. THIS FEATURE IS PROGGED TO CONTINUE MOVING EAST
THROUGH THE FORECAST AREA TODAY. MOISTURE IS QUITE PLENTIFUL AHEAD
OF THIS FEATURE ALONG WITH SOME ISENTROPIC LIFT. THEREFORE...WE FEEL
THAT THE CHANCE OF RAIN AND SNOW MIX WILL CONTINUE ACROSS MUCH OF
SOUTH CENTRAL AND SOUTHEAST KANSAS THIS MORNING INTO THE EARLY
AFTERNOON...BEFORE THIS POTENTIAL VORTICITY ANOMALY MOVES OUT OF THE
AREA BY LATE IN THE DAY. FORECASTED TEMPERATURES LOOK TO BE IN THE
BALL PARK...BUT WE DID LOWER TEMPERATURES SOME MAINLY IN SOUTHEAST
KANSAS WHERE THE CLOUDS WILL HANG IN MOST OF THE DAY.

TONIGHT:
WE DID KEEP A SMALL CHANCE OF LIGHT RAIN OR SNOW ACROSS SOUTHEAST
KANSAS EARLY THIS EVENING...BUT IT APPEARS LIKE DRY CONDITIONS WILL
BE ON TAP FOR THE AREA WHILE THE UPPER LEVEL TROF CONTINUES TO DIG
ACROSS THE UPPER MIDWEST. BEHIND THIS TROF...MORE COOLER CANADIAN
AIR WILL BUILD INTO THE PLAINS AND CAUSE THE WIND TO INCREASE IN
SPEED TO 10 TO 15KTS DURING THE NIGHT.

SUNDAY:
THE FORECAST AREA WILL BECOME SANDWICHED BETWEEN THE DEVELOPING
SURFACE LOW IN THE TENNESSEE AND OHIO VALLEY AND HIGH PRESSURE
BUILDING IN FROM THE NORTHERN ROCKIES. THIS WILL CAUSE THE WIND
MACHINE TO KICK IN OVER THE AREA AND CREATE A COLD AND RAW DAY.
LAPSE RATES WILL ALSO STEEPEN OVER THE AREA WHICH WILL HELP INCREASE
THE MOMENTUM TRANSFER. AS A RESULT...WE COLLABORATED WITH SEVERAL
OFFICES AND ISSUED A WIND ADVISORY FOR AREAS ALONG AND WEST OF A
LINCOLN TO HUTCHINSON TO HARPER LINE BEGINNING AT 15Z AND CONTINUING
THROUGH 00Z. THE STEEPER LAPSE RATES MAY ALSO SET OFF A FEW
INSTABILITY RAIN OR SNOW SHOWERS.

SUNDAY NIGHT-TUESDAY:
WIND SPEEDS SHOULD BEGIN TO SLACKEN SUNDAY EVENING AS THE SURFACE
HIGH BEGINS TO BUILD INTO THE AREA. MEANWHILE...THE UPPER LEVEL
RIDGE IS EXPECTED TO BUILD OVER THE PLAINS THROUGH TUESDAY.
ALTHOUGH...THERE IS SOME UNCERTAINTY ON HOW FAST WE WILL WARM UP. WE
ARE A LITTLE BIT SKEPTICAL THAT WE WILL WARM UP TOO FAST ON MONDAY
BASED ON THE POTENTIAL STRENGTH OF THE COLD AIR ADVECTION BEHIND THE
UPPER LEVEL TROF IN THE EAST. THIS TROF SHOULD STILL IMPACT
TEMPERATURES...ESPECIALLY IN SOUTHEAST KANSAS. MEANWHILE...CENTRAL
KANSAS MAY BE ABLE TO RECOVER A LITTLE QUICKER.

TUESDAY NIGHT-WEDNESDAY NIGHT:
THE ECMWF/GFS ENSEMBLES ARE SHOWING GOOD AGREEMENT WITH THE POSITION
OF THE NEXT TROF MOVING INTO THE PLAINS. WE FOLLOWED THESE SOLUTIONS
SINCE THERE IS SOME GOOD CONTINUITY WITH THE ECMWF TRENDS. AS A
RESULT...WE SHOULD SEE THE FRONT MOVE QUICKLY THROUGH THE AREA
TUESDAY NIGHT. BEHIND THIS FRONT...TEMPERATURES SHOULD DROP OFF
FAIRLY QUICKLY WITH TEMPERATURES REALLY STRUGGLING ON WEDNESDAY. WE
HAVE ALSO INTRODUCED A CHANCE OF LIGHT SNOW AFTER THE PASSAGE OF
THIS FRONT SINCE IT APPEARS THERE WILL BE A SMALL BAND OF
FRONTOGENESIS IN ITS WAKE.

COX

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
AREAS OF -RA/-SN CONTINUE TO SPREAD NE ACROSS CNTRL & ERN KS LATE
TONIGHT. CIGS CONTINUE TO LWR WITH ALL OF CNTRL & SC KS TERMINALS
REPORTING IFR CIGS OF 500-1,000 FEET. THE MOST TROUBLESOME SITE
IS KRSL...WHERE EXCEPTIONALLY MOIST GROUNDS FROM THIS MORNINGS
SNOWFALL IS TEAMING WITH LIGHT & VARIABLE WIND TO PRODUCE LIFR
VSBYS AROUND 1/2SM FG. A POSITIVELY-TILTED UPR TROF EXTENDING FROM
WRN NEBRASKA ACROSS NM/AZ IS MOVING SE AND WILL DRAG A COLD FRONT
IN LIKE MANNER ACROSS KS. THE FRONT SHOULD ARRIVE KRSL 15Z WITH A
PRE-FRONTAL SFC TROF ARRIVING 12Z. UNTIL THEN THIS TERMINAL WILL
REMAIN SHROUDED IN LIFR STRATUS/FG. ONCE THE COLD FRONT MOVES
THROUGH...CIGS & VSBYS WILL IMPROVE RAPIDLY WITH BOTH ACHIEVING
VFR STATUS BY 15Z. CIG TRENDS OVER KSLN TO IMPROVE WITH SIMILAR
RAPIDITY FROM 29/17Z-29/20Z. CIGS OVER KHUT & KICT SHOULD ACHIEVE
MVFR STATUS 29/09Z-29/10Z.

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    46  32  40  27 /  20  10  20  10
HUTCHINSON      47  31  39  26 /  10  10  20  10
NEWTON          46  32  39  26 /  20  10  20  10
ELDORADO        45  32  40  27 /  30  10  20  10
WINFIELD-KWLD   49  32  41  28 /  30  10  20  10
RUSSELL         42  27  38  24 /  10  10  20  10
GREAT BEND      47  30  39  25 /  10  10  20  10
SALINA          46  31  40  26 /  20  10  20  10
MCPHERSON       46  31  39  26 /  20  10  20  10
COFFEYVILLE     44  33  42  28 /  50  10  20  10
CHANUTE         43  32  40  27 /  50  20  20  10
IOLA            43  31  39  27 /  50  20  20  10
PARSONS-KPPF    43  32  41  28 /  50  20  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 6 PM CST SUNDAY FOR KSZ032-033-047-
048-050-067-082-091.

&&
Hazardous weather outlook, Nov 28, 3:26 PM CST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CST FRI NOV 28 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-292130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
326 PM CST FRI NOV 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF LIGHT RAIN MIXED WITH SNOW ACROSS CENTRAL
KANSAS AND NORTHERN PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
KANSAS...MAINLY NORTH OF HIGHWAY 54. A LIGHT DUSTING OF SNOW IS
POSSIBLE ACROSS THE NORTHERN FLINT HILLS LATE TONIGHT...OTHERWISE
NO ACCUMULATION OF SNOW IS EXPECTED ACROSS THE REST OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF LIGHT RAIN MIXED WITH SNOW WILL LINGER THROUGH
SATURDAY MORNING ACROSS PORTIONS OF CENTRAL AND SOUTHEAST KANSAS.
HOWEVER LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED.

THE RANGELAND FIRE DANGER INDEX IS EXPECTED TO CLIMB INTO THE
VERY HIGH CATEGORY ON SUNDAY AFTERNOON ACROSS PORTIONS OF CENTRAL
AND SOUTH CENTRAL KANSAS...MAINLY WEST OF A KINGMAN TO LYONS TO
WILSON LAKE LINE. HIGH FIRE DANGER IS EXPECTED ACROSS MUCH OF THE
REST OF THE AREA ON SUNDAY.

HIGH FIRE DANGER IS POSSIBLE AGAIN ON MONDAY AND TUESDAY ACROSS
CENTRAL...SOUTH CENTRAL AND PORTIONS OF SOUTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.